Mississippi, 2006Hail in Mississippi, February 2, 2006
February 2, 2006 · NWS JAN · 2 events in 2 counties and zones
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 2, 4:47 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 2, 4:47 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CST THU FEB 2 2006
.DISCUSSION...FOCUS WILL BE ON IMPACTS FROM THE POTENT SYSTEM MOVING
ACROSS THE REGION TODAY. WE THEN SHIFT TO FOG DEVELOPMENT
TONIGHT...WITH A SHIFT TO MORE PRECIP CHANCES ON FRI AFTERNOON.
NEEDLESS TO SAY...A BUSY START TO GROUNDHOG DAY
POPS ARE RATHER DIFFICULT TODAY...MAINLY FOR THE PORTION OF THE CWA
THAT WILL GET ON THE BACK EDGE OF THE LARGE RAIN SHIELD SHORTLY AND
BY MID-MORNING. THE EASY PART IS ACROSS THE FAR E AND NE. THE LARGE
RAIN SHIELD WILL STILL BE IN PLACE AND WILL GO WITH 100% POPS. THE
TOUGH PART IS HOW MUCH PRECIP WILL BE RE-GENERATE AS THE COLD CORE
MOVES OVERHEAD. TSRA ACTIVITY IS QUICKLY DEVELOPING WITH THIS COLD
CORE AND THERE WILL LIKELY BE SOME DEFORMATION PRECIP ACROSS THE
NW. DUE TO THIS...HAVE INCREASE POPS OUT W AND NW. POPS WILL BE
REVIEWED BEFORE 6 AM AND ADJUSTED AS NEEDED.
ANOTHER ITEM TO TALK ABOUT WITH THE COLD CORE IS SVR POTENTIAL.
LAPSE RATES ARE MUCH BETTER UNDER THE CORE AND THERE WILL BE DECENT
CONVERGENCE AT THE SFC AS A LOW MOVES ACROSS THE NW PORTION OF THE
CWA. ACTUALLY...WE ARE CURRENTLY GETTING PRETTY STOUT SFC WINDS ON
THE BACK EDGE OF THE PRECIP SHIELD AS PRESSURES QUICKLY FALL. WILL
MENTION ISOLATED SVR...MAINLY FOR HAIL.
CLOUDS WILL LINGER MOST OF TODAY AND BEGIN TO DIMINISH BY LATE
AFTERNOON INTO THE EVENING. THIS IS NOT GOOD AS THIS WILL PROMOTE
PERFECT DENSE FOG CONDITIONS. DUE TO GROWING CONFIDENCE...HAVE
MENTIONED DENSE WORDING IN THE FORECAST.
ON FRI...LARGE UPPER TROUGH WILL BEGIN TO AMPLIFY OVER THE REGION.
DEEP MOISTURE WILL BE LIMITED BUT LAPSE RATES WILL BECOME QUITE
STEEP AND WE WILL SOME PRETTY INTENSE FORCING BY AFTERNOON. THE
LACK OF GOOD LOW-LEVEL MOISTURE HAS ME CONCERNED...BUT WE SHOULD
HAVE THE SFC HEATING TO HELP ASSIST STORMS ALONG WITH THE GREAT
LIFT. WILL ALSO MENTION SOME ISOLATED SVR POTENTIAL...AGAIN FOR
HAIL. THIS SHOULD MAINLY BE FOR THE S 2/3 OF THE CWA. /CME/
ALL INDICATIONS POINT TOWARD AN UPPER-LEVEL PATTERN SHIFT TAKING
PLACE...WITH THINGS TRENDING TOWARD A SLIGHTLY COLDER (NORMAL?)
TEMPERATURE REGIME.
IT LOOKS LIKE AMPLIFICATION OF THE LONGWAVE TROUGH WILL TAKE PLACE
FRIDAY NIGHT AND SATURDAY...IN WAKE OF A COLD FRONT FORECAST TO MOVE
THROUGH OUR AREA DURING THE DAY FRIDAY. THIS SHOULD RESULT IN
CYCLOGENESIS ALONG THE FRONT...AND A NOREASTER-ESQUE LOW WHICH
SHOULD MOVE NORTHEAST FROM THE FLORIDA BIG BEND TO THE
MID-ATLANTIC. ENHANCED BY SOME ISENTROPIC PROCESSES...WE MAY SEE
SOME RAIN DEVELOP OVER MAINLY MY EASTERN AND SOUTHERN COUNTIES AS
CYCLOGENESIS OCCURS AND WILL PLAN ON KEEPING HIGHEST RAIN CHANCES
HERE.
COLD AIR ADVECTION SHOULD REALLY TAKE OVER DURING THE DAY SATURDAY
AS ANTICYCLONIC FLOW INCREASES THROUGH THE BOUNDARY LAYER. WITH THE
LONGWAVE TROUGH FORECAST TO REMAIN OVER OUR AREA...THE CLOUDS SHOULD
HANG AROUND FOR MUCH OF THE DAY. THESE CLOUDS SHOULD DIMINISH
SOMEWHAT BY SATURDAY NIGHT AS THE LONGWAVE TROUGH SHIFTS EAST OF OUR
REGION. AS SUCH...THE WEEKEND SHOULD MAINLY BE DRY WITH MODERATING
TEMPERATURES UNDER A DAMPENING UPPER-LEVEL RIDGE.
BUT WAIT...THERES MORE. THE NEXT STORM SYSTEM SHOULD BE CLOSE ON
ITS HEELS...AND MAY BEGIN AFFECTING OUR AREA IN THE SUNDAY
NIGHT/MONDAY TIME FRAME. WITH THE MAJOR MEDIUM RANGE MODELS SHOWING
DISCREPANCIES NOT ONLY WITH THE TIMING...BUT ALSO WITH THE EVOLUTION
OF THIS SYSTEM...MY FORECAST CONFIDENCE IS LOW. THAT SAID...I WILL
TRY TO MAINTAIN A LITTLE BIT OF CONTINUITY IN THE FORECAST FOR DAYS
4 THROUGH 7 WITH THIS PACKAGE. IN GENERAL THOUGH...
I AGREE WITH THE (WEDNESDAY) DAYSHIFT FORECASTER IN THAT THE
MOISTURE RETURN WILL BE BLEAK WITH THIS STORM SYSTEM. BOUNDARY
LAYER THETA-E VALUES APPEAR TO HOVER IN THE 310K-315K RANGE
(ESPECIALLY) OVER THE SOUTHERN PART OF THE FORECAST AREA. DESPITE
THIS...THE MAJOR COMPUTER MODELS APPEAR TO BE HINTING AT LEAST SOME
RAIN OCCURRING AT SOME POINT MONDAY. MORAL OF THE STORY...ILL TRY
AND STICK CLOSE TO GUIDANCE FOR THE EARLY WEEK SYSTEM.
SURFACE HIGH PRESSURE AND DRIER AIR SHOULD THEN BRIEFLY BUILD ACROSS
THE FORECAST AREA. HOWEVER...THE UPPER-LEVEL FLOW SHOULD REMAIN
RATHER TROUGHY OVER OUR REGION AND KEEP TEMPERATURES ON THE COOL
SIDE. WE MAY BE LOOKING AT ANOTHER LONGWAVE TROUGH/COLD FRONT
HEADING OUR WAY BY THE MIDDLE OF NEXT WEEK.
THANKS TO WFOS IN CALERA AND MEMPHIS FOR COLLABORATION THIS
MORNING. /#10/
&&
.AVIATION...PRECIP AND STRATUS WILL BE THE FOCUS TODAY. CLEARING IS
EXPECTED BY LATE AFTERNOON THROUGH EVENING. THIS WILL LEAD TO DENSE
FOG FORMATION AND WILL HIT HARD AFTER 06Z. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 50 63 41 / 52 3 64 25
MERIDIAN 67 50 66 42 / 100 8 54 40
VICKSBURG 68 50 63 43 / 73 2 62 20
HATTIESBURG 75 51 69 47 / 63 3 40 36
NATCHEZ 69 50 65 44 / 24 1 56 26
GREENVILLE 65 48 62 41 / 94 3 16 13
GREENWOOD 63 47 59 39 / 83 4 18 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: CME
LONG TERM: BUTTS
Hazardous weather outlook, Feb 2, 6:09 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0609 AM CST THU FEB 02 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031209-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0609 AM CST THU FEB 02 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF
CENTRAL MISSISSIPPI AND AREAS ALONG THE MISSISSIPPI RIVER. THESE
STORMS WILL BE POSSIBLE AS THE CENTER OF A POTENT UPPER LOW MOVES
ACROSS THE REGION. COLD TEMPERATURES ALOFT WILL LEAD TO INCREASED
INSTABILITY AND THE RISK FOR LARGE HAIL. THERE WILL BE SOME
POTENTIAL FOR STRONG WINDS...BUT IT WILL HAVE TO WAIT UNTIL
TEMPERATURES CAN WARM INTO THE 60S.
MOST OF THE ACTIVITY WILL OCCUR THIS MORNING INTO EARLY
AFTERNOON. AREAS TO THE RIGHT OF A NATCHEZ TO RAYVILLE TO
GREENVILLE TO CARTHAGE TO BROOKHAVEN LINE WILL HAVE THE GREATEST
RISK OF SEEING ANY SEVERE STORMS.
...NON PRECIPITATION...
DENSE FOG WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TONIGHT...MAINLY AFTER MIDNIGHT. THIS WILL BE POSSIBLE AS WET
GROUND CONDITIONS WILL COMBINE WITH CLEARING SKIES AND A
LINGERING WEAK FRONTAL BOUNDARY ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AS A STRONG DISTURBANCE MOVES ACROSS THE REGION AS IT ROUNDS THE
BASE OF A LARGE UPPER TROUGH. MOISTURE WILL BE LIMITED...BUT COLD
TEMPERATURES ALOFT WILL LEAD TO VERY STEEP LAPSE RATES AND AS
STRONG LIFT MOVES OVER THE AREA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. THE MAIN RISK FROM ANY STORMS WILL BE LARGE HAIL.
...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES TODAY AND THEN POSSIBLY AGAIN
FRIDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT ANTICIPATED
THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Feb 2, 4:31 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CST THU FEB 2 2006
MSZ073-074-021130-
FORREST-LAMAR-
431 AM CST THU FEB 2 2006
...STRONG THUNDERSTORMS ARE MOVING INTO FORREST AND LAMAR COUNTIES IN
MISSISSIPPI...
AT 431 AM CST...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF
VERY INTENSE THUNDERSTORMS EXTENDING FROM JUST WEST OF CAMP
SHELBY...TO 15 MILES SOUTH OF BROOKLYN. THE MOST INTENSE PART OF
THIS LINE WAS LOCATED ABOUT 10 MILES SOUTHWEST OF BROOKLYN. THE
ENTIRE LINE WAS MOVING NORTHEAST AT 45 TO 50 MILES AN HOUR.
ON ITS PRESENT COURSE...THE STRONGEST PART OF THE LINE OF STORMS IS
EXPECTED TO REMAIN SOUTH OF THE CITY OF HATTIESBURG. HOWEVER...
THESE STORMS WILL LIKELY MOVE ACROSS CAMP SHELBY AND THE COMMUNITY
OF BROOKLYN.
HAIL AND WIND GUSTS UP TO 50 MILES AN HOUR ARE POSSIBLE FROM THIS
LINE OF STORMS. IN ADDITION...THESE THUNDERSTORMS ARE PRODUCING
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
FURTHER UPDATES ON THESE STORMS WILL BE ISSUED BY YOUR NATIONAL
WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT.
BUTTS
Hail, Humphreys
- When
- February 2, 7:16 AM CST to 7:25 AM CST
- Where
- Humphreys County, 3 mi WSW of Belzoni
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.167, -90.550
A swath of dime to nickel sized hail fell from just west of Belzoni to a few miles north of town.
Hail, Choctaw
- When
- February 2, 8:50 AM CST
- Where
- Choctaw County, Ackerman
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.317, -89.167
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, February 2, 20061 injured · $1.8 million · F2 · 4 events
- Flood in Georgia, February 2, 2006$150,000 · 1 event
- Waterspout in Gulf of Mexico, February 2, 2006$25,000 · 1 event
- Tornado in Alabama, February 2, 2006$25,000 · F0 · 1 event
- Damaging Wind in Georgia, February 2, 2006$25,000 · 50 kt wind · 1 event
- High Surf in Hawaii, February 2 to 3, 200613 events
- Damaging Wind and Lightning Strike in Mississippi, February 2, 200650 kt wind · 2 events
- Heavy Rain in Kentucky, February 2, 20062 events
- Avalanche in Colorado, February 2, 20062 events
- Hail in Florida, February 2, 20060.88 in hail · 2 events
- Flash Flood and Hail in Florida, February 2, 20060.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, February 2, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493065, 5493066.